How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18537
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I am 87years old. I am on testosterone and have also been prescribed

Customer Question

I am 87years old. I am on testosterone and have also been prescribed Viagra and Cialis in the hope that I could maintain an erection. To date neither have worked. I have noticed that a discharge which I have assumed to be "Seminal fluid". I am probably wrong of course but I would like to know if there is any treatment available Thanks.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.
It will help if you could provide some further information.
Was the level of testosterone checked and found to be low before starting the testosterone treatment?
If so, what is the testosterone level with treatment?
If this discharge present continuously or only in certain circumstances?
If the latter, when is the discharge present?
Is there any pain or burning, including any pain or burning with urination?
Customer: replied 2 years ago.

.my Doctor checked and at that time the level was 5.2

Discharge only when attempting sexual intercourse.

There is no pain or burning with urination

Expert:  Dr. D. Love replied 2 years ago.
Was the testosterone level rechecked on the testosterone replacement?
Customer: replied 2 years ago.

Testosterone was checked at hospital on10th September 2014 and I was told my level was still low at .8 Iwas kept on same treatment for next 6 months which is by gel - Tostran 2% Gel 4 activations daily

Expert:  Dr. D. Love replied 2 years ago.
Thank you for the additional information.

There are a few options at this point to try to help with improving erections.

The first option would be to use a higher dose of testosterone replacement, at a dose sufficient to achieve a testosterone level in the middle of the normal range. There are some risks to achieving a higher testosterone level, and your doctor probably did not want to accept those risks when the decision was made to continue the same dose. However, if the other interventions are not successful, this option can be revisited.

Another medicine that can be used to help achieve erections is alprostadil, which is available as both suppositories that would be placed in the urethra at the tip of the penis or as injections. The alprostadil injections also can be combined with medicines that affect the blood vessels to make the injection more potent.

Another option is to use a physical modality, specifically a vacuum pump to help achieve erections.

As for the discharge, it may be seminal or prostatic fluid. If it is only occurring when attempting sexual intercourse and is not associated with any pain or burning, it is not worrisome.

If I can provide any further information, please let me know.
Customer: replied 2 years ago.

Thanks, ***** ***** up. It is nice to know the discharge is not worrisome.

Thanks again.

Expert:  Dr. D. Love replied 2 years ago.
You are most welcome.

If I can provide any assistance with other questions in the future, I can be reached through my profile age at www.justanswer.com/medical/expert-DrDLove/.

Please remember to provide a positive rating so that I am credited for assisting you.

Related Medical Questions